Thailand’s first case of severe side effects after receiving Pfizer jab recovering well
Health officials have been trying to wrap up the analysis of what is believed to be Thailand’s first known case of severe side effects, involving a 12-year-old Thai girl, who was inoculated with the Pfizer mRNA vaccine. The case will be submitted to a panel of medical specialists.
Director of the Division of Epidemiology at the Disease Control Department Dr. Chakkarat Pittayawonganon, assured the public that the Pfizer vaccine is safe and only a handful of cases of side effects have been reported, out of over two million students, aged 12-18, who have received the vaccine.
He said that the girl in question, who lives in Ratchaburi province, developed a cough, fatigue and chest pain six days after she was given a Pfizer jab.
On Tuesday, the Queen Sirikit National Institute of Child Health issued a statement about the girl, who was sent to the institute for medical treatment from Ratchaburi provincial hospital on October 26th.
The girl had been admitted to hospital the previous day, after she developed the symptoms, and was immediately given high flow oxygen therapy and antibiotics.
After a thorough examination, the institute said that the girl was physically under-developed and much smaller than other girls of her age, has a Kyphosis and an abnormal body structure, which may have an impact on her lung function.
A check of her heart shows the heart muscle functions properly and there is no sign of inflammation, but she was diagnosed as suffering from a pulmonary embolism.
During her treatment in the ICU at the institute, she was given a blood clotting drug and, initially, was on a ventilator which has been replaced by a high flow oxygen device.
On October 29th, blood circulation in the lungs had improved as the blood clots have almost completely dissolved. Her condition has improved and she was moved out of the ICU to a special children’s ward on November 1st, said the institute, adding that she can now eat by herself.
The institute also said that a panel of medical experts have been trying to determine what caused blood clots.